View Single Post
  #13  
Old 05-17-10, 08:20 PM
MRS_Update's Avatar
MRS_Update MRS_Update is offline
Jr Member
 

Join Date: May 2010
Location: Pittsburgh
Posts: 19
Thanks: 21
Thanked 11 Times in 5 Posts
MRS_Update is on a distinguished road
Re: The Official Adderall IR Generics Information Thread

So I am new here, and recently diagnosed ADHD-PI. I had an unsettling experience similar to what I have read here which I wanted to share; I believe this would be the correct thread. So, after diagnosis my doctor issued me a script for 10 mg ER mixed amphetamine salts. I dropped it off at the pharmacy during lunch and picked it up that evening after work. I'll save you from the rambling and just say that the pharmacy gave me 10 mg IR mixed amphetamine salts made by Barr (which I was not aware of at the time that they were IR, just discovered the difference). I took my first dose the next morning as directed, and it was an immediate difference. All my bills were paid in 10 minutes, I created a budget for the month, all the piles disappeared and I felt so tranquil, my mind was at peace. It also totally eliminated the need for me to take Klonopin for SAD. The doc warned it might exacerbate my anxiety, but it had exactly the opposite effect! Problem is, it wore off after 4 hours when the doc sad it should last 10-12. I returned to the pharmacy to find out what was up, at which time I discovered the difference, and that I had taken the IR formulation. They apologized profusely and gave me the correct script for ER. Only the label said "Dextroamp-Amphet ER 10 mg" (Teva), not "Mixed Amphetamine Salts 10 mg" (Barr). I assumed it was the same and went home. Next day, I take the ER dose, and I felt absolutely nothing. Maybe even worse. Called the doc and described it, he said take two ER's, they should equal a 10 mg IR. Did that, now I feel motivated but my mind wanders more than usual and I get angry sometimes (which rarely happened before). Also, my anxiety came back with a vengeance. I do not believe that IR and ER are the same medicine at all. I assumed they were, just one had a longer duration of therapeutic effects. From what I've read on here, lots of people have been experiencing similar things. Just wanted to add my $0.02 on the topic, and perhaps gain some more info or help someone out. Take care!
Reply With Quote
The Following 5 Users Say Thank You to MRS_Update For This Useful Post:
CreativeJane (12-07-10), LoveSoCal06 (05-18-10), meridian (06-21-10), Oasis77 (02-26-11), unstableAngel (04-28-17)